Fear of Sustiva
Feb 14, 2006
Hello, I have been hiv+ since 1997, and was healthy until this past year, my cd4 went from 650 now to 124, but my viral load is not very high, 150,000. I have been on one previous cocktail, truvada, and viramune, i couldnt tolerate that regimen. Here is my question, i have had both panic disorder and depression for 15 years, and my doctor wants me to switch to Sustiva and Truvada. Do you think this is a wise choice? I can handle the Truvada, but i dont think i can handle the CNS effects of sustiva, just the thought of it sends me into panic and i vomit. Any advice you can give me is most appreciated. Thanks.
Response from Dr. Horwath
Sustiva is associated with some CNS adverse effects, including depression, insomnia, and vivid dreams. In most people who experience these adverse effects, they tend to occur early in treatment (first few weeks or months), and they may resolve on their own with the passing of time. There are some reports of more prolonged and severe adverse reactions, but this does not occur in the majority of cases.
If your doctor is recommending Sustiva, then you should discuss it and seriously consider it. If you do have an adverse reaction and can't tolerate it, then you can discontinue it. Whatever adverse effects it has will resolve when you stop the medication.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do White Bumps On Penis Mean I Have Hiv?
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Shingles After Eating Sperm Worried I Have HIV
- Swollen Lymph Glands After French Kissing Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.